Results 1 to 9 of 9

Thread: Delirium/confusion/hallucinations, anxiety etc - end stage?

  1. #1
    Forum Member
    Join Date
    Jan 2015
    Posts
    1

    Delirium/confusion/hallucinations, anxiety etc - end stage?

    Hi,

    I haven't posted before, but would like some advice please, if there is any, on some symptoms my mum is currently experiencing. She's now at the point where she has a constant syringe driver of Midazolam, topped up with morphine via the PEG and Mirtazapine/Diazepam for anxiety/discomfort relief prior to moving. She is basically bed-bound, but can still speak (slurred) and uses her NIPPY for a lot of the time. She's in the hospice due to high care needs and medication requirements.

    Over the past couple weeks she has experienced hallucinations and confusion and very severe anxiety, imagining things that are not there, forgetting where she is/why she is in the hospice, and getting very anxious about family members leaving her, so that one of us always has to be there, even when a paid carer is present. From my research, it seems she may be suffering with Delirium.

    We are assuming this is a mixture of the medication she is on, combined with low oxygen levels and extreme tiredness. I wondered if anyone else had experience of relatives having these kind of symptoms, particularly towards the end-stage and if it may be an indication that we are now in this final stage?

    Many thanks

  2. #2
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,665
    Hi Nature and welcome;

    Sorry to hear about your Mum and I have heard of this before and I think that it's due to the drugs, oxygen and CO2 levels. It is not so common in Mnd people but sometimes happens.

    Some strong pain killers can make me a little that way.

    It could be a sign that she may be towards the end but you never know. It's best to ask the hospice for direct questions if you direct answers.

    Best wishes, Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  3. #3
    Forum Member hanginginthere's Avatar
    Join Date
    Jun 2015
    Location
    Carmarthenshire
    Posts
    144
    Hi and welcome.
    I can't comment on why your mum is having these symptoms but as a comparison I was recently put on morphine and diazepam (amongst others) for a bulging disc. My wife tells me I was hallucinating quite badly so I would check this out with your consultant.

    Hope things settle down quickly for you.

    Mike
    Nothing is impossible, the word itself says 'I'm possible'!

  4. #4
    Forum Member lorret's Avatar
    Join Date
    Apr 2015
    Posts
    551
    Hi , my mum had major operation and was on self medicating morphine. She was saying the posters on the walls of nurses uniform id were turning away and tutting at her.welcome and hope you find anwers. Lorret

  5. #5
    Forum Member Dude's Avatar
    Join Date
    May 2015
    Location
    Merseyside
    Posts
    2,611
    http://www.drugs.com/sfx/mirtazapine-side-effects.html

    Hello I think, according to th'internet Mirtazapine is the main culprit . Dude x

  6. #6
    Forum Member Lycanthrope's Avatar
    Join Date
    May 2014
    Location
    Kent
    Posts
    340
    Welcome to the forum x

    All I can say is my dad experienced hallucinations and didn't seem to know what was happening some of the time. I never really got an explanation as to what was going on. Whether it was due to low oxygen levels, dehydration or FTD. He wasn't on any meds, but as the others have said your mum could be experiencing side effects from hers. is there anyone at the hospice you could ask about it?

    tc xx Becky

  7. #7
    Forum Member
    Join Date
    Jun 2014
    Location
    North Lincolnshire
    Posts
    59
    Hi nature my husband hallucinates and shouts out in his sleep. He micro sleeps most of the day and will fall asleep when I'm talking to him. Could be because I'm boring or his breathing..
    He also relies heavily on his nippy but isn't on any drugs.
    He won't take the oramorph as he thinks it's to help him on his way.
    I think it's to do with not getting rid of the co2 and really needs to be using the mask instead of the nippy.
    My husband has really struggled using the mask as he finds it very isolating and very uncomfortable. He says he is ready to give it another go so have my fingers crossed he will get on with it better this time.
    I would definitely ask for your mums blood gasses to be taken, this now done by taking blood from the earlobe instead of from a main artery which was quite painful. The respitory nurses to it at home for mick and he says it's painless.
    Hope you get some support and answers.
    Love jo

  8. #8
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,665
    I would recommend that the co2 levels are checked and like Jo says, from the ear as the wrist one, whilst more accurate can be quite painful.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  9. #9
    Forum Member Dude's Avatar
    Join Date
    May 2015
    Location
    Merseyside
    Posts
    2,611
    TC You are such a woose lol. Dude

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •